Ask a Pharmacist Expert Forum
Withdrawal from Risperidone
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Withdrawal from Risperidone

I have had to suddenly stop Risperidone from 0.5mg due to abnormal movements in upper limbs since 2 days(/Tardive Dyskinesia).My Psychiatrist was anyways stopping my medication after 2 weeks and maintaining me on tegretol.Now I am feeling a bit naesous and edgy.Is it withdrawal symptoms?.What should I do?.
Age
:  
42
Sex
:  
Male
Weight
:  
67kg
Current Medications
:  
Tegretol,Risperidone
Drug Allergies
:  
Aspirin
Medical Conditions
:  
Bipolar disorder
Related Discussions
669824_tn?1225842912
Usually risperidone is gradually tapered to reduce symptoms such as the ones you are feeling--anxious, nausea, and tremor. It is tapered over a two week span to reduce the sudden effects. Since you stopped because of the tardive dyskinesia, the withdrawal symptoms came on suddenly.  If you are unable to tolerate the symptoms (You would feel this way for another week and a half) then you should talk to your psychiatrist about what options you have to help you relieve the symptoms.
2 Comments
Blank
Avatar_m_tn
My Pdoc and regular doc are not returning my calls.Is there any medication I can take to lessen symptoms of withdrawal reaction?.
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank